Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 210, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 30, 2000, 5:36 PM CDT for Archer County, Texas. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 30, 2000, 5:36 PM CDT (22:36 UTC)
- Expired
- Apr 30, 2000, 6:30 PM CDT
- In force
- 54 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Archer County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 5:45 PM CDT | Hail 1 | Megargel, TX | |
| Apr 30, 6:37 PM CDT | Hail 0.88 | Mankins, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 2:15 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.6 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 511 J/kg
- Mixed-layer CIN
- -174 J/kg
- Mixed-layer LCL
- 957 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 302239 SVROKC TXC009-302330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 536 PM CDT SUN APR 30 2000 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ARCHER COUNTY IN NORTHERN TEXAS * UNTIL 630 PM CDT * AT 536 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES SOUTH OF MEGARGEL...MOVING EAST AT 20 MPH. THE MOST INTENSE PART OF THIS STORM WILL LIKELY REMAIN SOUTH OF THE ARCHER COUNTY BORDER...BUT HALF DOLLAR SIZE HAIL WILL LIKELY SPREAD OVER THE SOUTHERN HALF OF ARCHER COUNTY. OTHER SEVERE THUNDERSTORMS WERE MOVING EAST ACROSS SOUTHERN WILUBARGER COUNTY. LAT...LON 3382 9897 3340 9895 3340 9842 3383 9843 JAMES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 2:41 PM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Apr 30, 2:41 PM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 205 PM CDT SUN APR 30 2000 ..UPDATED TO ADD FFA CODING AT THE BOTTOM.. TOO MANY THINGS TO DISCUSS..AND NOT MUCH TIME TO COVER IT ALL. IMMEDIATE CONCERNS FOCUS ON SVR WX AND HEAVY RAINFALL POTENTIAL THRU TONITE. RATHER POTENT SVR WX EPISODE APPEARS TO BE SHAPING UP FOR MUCH OF OUR SWRN ZONES THRU THIS EVENING. NUMEROUS OUTFLOW BOUNDARIES..ENHANCED LOW LEVEL HELICITY INVOF WARM FRONT AND INCREASINGLY STRONG DEEP LAYER STORM RELATIVE FLOW SHUD LEAD TO NUMEROUS SUPERCELL STORMS..WITH THE POTENTIAL FOR A FEW SUSTAINED TORNADIC STORMS INVOF BOUNDARIES THRU LATE EVENING. HEAVY RAINFALL IS A BIT MORE TRICKY. BOTH THE ETA/AVN SWING THE NOSE OF THE UPPER LEVEL JET INTO OUR SWRN ZONES BETWEEN 00-06Z. THIS SUGGESTS THAT THE BEST POTENTIAL FOR FLASH FLOODING WUD BE NORTH..OR SOUTH..OF THIS AXIS. THE KEY PLAYER WILL BE WHERE THE LOW LEVEL FOCUS FOR MASS INFLOW SETS UP DURING THE EVENING. A FLASH FLOOD WATCH WILL LIKELY BE ISSUED FOR PARTS OF THE FORECAST AREA..BUT WILL WAIT UNTIL ISSUANCE TIME TO FINE TUNE THE EXACT COUNTIES. BEYOND TONIGHT..THE UPPER LOW IS EXPECTED TO CAMP OUT NEAR THE AREA FOR A FEW DAYS WITH A SLOW EWD DRIFT. THE COLD FRONT CURRENTLY ENTERING NW OK HAS PUT THE BRAKES ON ATTM..BUT SHUD START TO MAKE A MOVE EWD THIS EVENING. WILL BRING THE FRONT TO ROUGHLY A KPNC-KOKC-KSPS LINE BY AROUND 12Z MON..WITH TEMPS LOWER THAN FWC NUMBERS BEHIND THE FRONT. WITH THE UPPER LOW IN THE AREA..CHANCES FOR SHOWERS AND STORMS WILL CONTINUE THRU ABOUT TUES. THEREAFTER..THE CHANCES FOR PRECIP SHUD DIMINISH. A WEAKENING MID AND UPPER CIRCULATION WILL REMAIN RELATIVELY CLOSE TO THE FA..BUT THE SFC FRONT SHUD SAG SWD WELL INTO TX AND LA..THUS TAKING DEEPER MOISTURE AND INSTABILITY WITH IT. THANKS FOR COORD WITH ICT. MILLER PRELIM NUMBERS..SUBJECT TO CHANGE.. OKC 58 69 57 69 / 100 70 60 40 HBR 56 62 55 65 / 90 70 60 40 SPS 60 70 56 70 / 90 70 60 40 GAG 47 56 45 62 / 100 70 60 40 PNC 61 70 56 70 / 100 70 60 40 DUA 65 78 58 72 / 50 80 60 40 .OUN... OK...OKZ017>020-023>030-033>041-044>046-050. TX...TXZ083>090.
In the hours before
Local storm report, Apr 30, 11:57 AM CDT, 5 hours 39 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1157 AM CDT SUN APR 30 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1152 AM 4 S GOTEBO OK .88 INCH HAIL
04/30/00 KIOWA HAM RADIO REPORT
JLSpecial weather statement, Apr 30, 1:00 PM CDT, 4 hours 36 minutes before
OKZ004>048-050>052-TXZ083>090-301915- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 100 PM CDT SUN APR 30 2000 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FROM LATE THIS AFTERNOON INTO TONIGHT ACROSS ALL OF WESTERN NORTH TEXAS AND PORTIONS OF SOUTHERN OKLAHOMA. THE MODERATE RISK AREA IS SOUTH AND WEST OF A LINE FROM MANGUM...TO LAWTON...TO ARDMORE...TO MARIETTA. ELSEWHERE...A SLIGHT RISK OF SEVERE STORMS EXISTS THROUGH TONIGHT ACROSS ALL OF THE REMAINING PORTIONS OF CENTRAL AND WESTERN OKLAHOMA. DISCUSSION...EARLY THIS AFTERNOON A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WAS LOCATED OVER NORTHERN NEW MEXICO...WITH A SURFACE LOW NEAR LUBBOCK TEXAS. A DRYLINE WAS LOCATED ACROSS WEST TEXAS...AND SEVERAL OUTFLOW BOUNDARIES WERE LOCATED OVER SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS. A WARM FRONT WAS MOVING SLOWLY NORTHWARD NEAR THE RED RIVER...AND A COLD FRONT WAS ENTERING NORTHWEST OKLAHOMA. THIS COMPLEX WEATHER SYSTEM APPEARS READY TO PROVIDE A RATHER SIGNIFICANT SEVERE WEATHER EPISODE FOR MUCH OF WESTERN NORTH TEXAS AND PARTS OF SOUTHERN OKLAHOMA FROM LATE THIS AFTERNOON...WELL INTO TONIGHT. ONGOING ELEVATED THUNDERSTORMS OVER WESTERN OKLAHOMA WILL CONTINUE TO HAVE THE POTENTIAL TO PRODUCE LARGE HAIL THIS AFTERNOON...AND OVERNIGHT. HOWEVER...THE MAIN BOUT OF THUNDERSTORMS IS EXPECTED TO DEVELOP OVER NORTHWEST TEXAS DURING THE MID TO LATE AFTERNOON HOURS. STRONG INSTABILITIES WILL DEVELOP OVER THE MODERATE RISK AREA BY LATE AFTERNOON AND WIND SHEAR PARAMETERS WILL BECOME INCREASINGLY FAVORABLE FOR SEVERE STORMS BY EVENING. SUPERCELL STORMS WILL BE LIKELY ACROSS MUCH OF THE MODERATE RISK AREA FROM LATE AFTERNOON THROUGH LATE EVENING...WITH AN ATTENDANT THREAT OF VERY LARGE HAIL AND WIND DAMAGE. IN ADDITION...FAVORABLE STORM RELATIVE WINDS THROUGH A DEEP LAYER OF THE ATMOSPHERE...AND STORM INTERACTION WITH OUTFLOW BOUNDARIES IN THE MODERATE RISK AREA...WILL BE SUPPORTIVE OF A FEW TORNADIC SUPERCELLS. ACROSS THE SLIGHT RISK AREA...THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL AS THE STORMS ARE EXPECTED TO REMAIN SLIGHTLY ELEVATED NORTH OF THE SURFACE WARM FRONT. HOWEVER...A MAJOR CONCERN OVERNIGHT WILL BE THE POTENTIAL FOR FLASH FLOOD PRODUCING RAINFALL ACROSS PORTIONS OF CENTRAL AND WESTERN OKLAHOMA...MAINLY ALONG AND NORTHWEST OF THE INTERSTATE 44 CORRIDOR. EMERGENCY MANAGERS AND STORM SPOTTER GROUPS ACROSS THE ENTIRE AREA...PARTICULARLY IN WESTERN NORTH TEXAS AND SOUTHERN OKLAHOMA... SHOULD BE PREPARED FOR ACTIVATION THROUGH TONIGHT. MILLER
Local storm report, Apr 30, 2:23 PM CDT, 3 hours 13 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
223 PM CDT SUN APR 30 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1230 PM 1 NE COWDEN OK .75 INCH HAIL
04/30/00 WASHITA PUBLIC REPORT
1225 PM 5 SSW GOTEBO OK .88 INCH HAIL
04/30/00 KIOWA HAM RADIO REPORT
1200 PM 3 W MOUNTAIN VIEW OK .88 INCH HAIL
04/30/00 KIOWA HAM RADIO REPORT
JLLocal storm report, Apr 30, 5:32 PM CDT, 4 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
532 PM CDT SUN APR 30 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0528 PM VERNON TX 1.25 INCH HAIL
04/30/00 WILBARGER REPORTED BY COUNTY EM
0525 PM LOCKETT TX 66 MPH WIND GUST
04/30/00 WILBARGER MEASURED BY COUNTY EM
0507 PM 2 S LOCKETT TX 1.00 INCH HAIL
04/30/00 WILBARGER REPORTED BY TRAINED SPOTTER
0449 PM 3 N TRUSCOTT TX .88 INCH HAIL
04/30/00 KNOX HAM RADIO REPORT
0446 PM TRUSCOTT TX 1.75 INCH HAIL
04/30/00 KNOX REPORTED BY LAW ENFORCEMENT
0422 PM CROWELL TX 1.00 INCH HAIL
04/30/00 FOARD HAM RADIO REPORT
0417 PM QUANAH TX 1.75 INCH HAIL
04/30/00 HARDEMAN HAM RADIO REPORT
0414 PM 10 SW QUANAH TX 1.75 INCH HAIL
04/30/00 HARDEMAN HAM RADIO REPORT
0400 PM 8 N CROWELL TX .88 INCH HAIL
04/30/00 FOARD REPORTED BY TRAINED SPOTTER
0348 PM 9 W CROWELL TX .75 INCH HAIL
04/30/00 FOARD HAM RADIO REPORT
0314 PM YUKON OK .75 INCH HAIL
04/30/00 CANADIAN HAM RADIO REPORT
0303 PM EL RENO OK WIND DAMAGE
04/30/00 CANADIAN HOSPITAL RECEIVED ROOF DAMAGE
MEASURED 70 MPH WIND GUST
MEDIA REPORT
0300 PM SNYDER OK FLOODING
04/30/00 KIOWA SEVERAL COUNTY ROADS COVERED
BY WATER IN AND AROUND TOWN
HAM RADIO REPORT
1235 PM 7 NE COOPERTON OK .88 INCH HAIL
04/30/00 KIOWA PUBLIC REPORT
JLThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 7:01 PM CDT | Severe Thunderstorm Warning | OUN | Foard | 44 min |
| Apr 29, 7:23 PM CDT | Severe Thunderstorm Warning | OUN | Knox | 52 min |
| Apr 29, 7:43 PM CDT | Severe Thunderstorm Warning | OUN | Foard | 47 min |
| Apr 29, 8:15 PM CDT | Severe Thunderstorm Warning | OUN | Knox | 45 min |
| Apr 29, 8:36 PM CDT | Severe Thunderstorm Warning | OUN | Foard | 24 min |
| Apr 29, 9:32 PM CDT | Severe Thunderstorm Warning | OUN | Foard | 43 min |
| Apr 29, 9:38 PM CDT | Severe Thunderstorm Warning | OUN | Knox | 52 min |
| Apr 29, 9:50 PM CDT | Flash Flood Warning | OUN | Foard, Knox | 3 hr |
| Apr 30, 12:06 AM CDT | Severe Thunderstorm Warning | OUN | Knox | 39 min |
| Apr 30, 12:21 AM CDT | Severe Thunderstorm Warning | OUN | Baylor | 39 min |
| Apr 30, 6:17 AM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 43 min |
| Apr 30, 7:00 AM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 45 min |
| Apr 30, 7:55 AM CDT | Flash Flood Warning | OUN | Hardeman | 3 hr |
| Apr 30, 8:44 AM CDT | Severe Thunderstorm Warning | OUN | Clay | 46 min |
| Apr 30, 3:07 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Knox | 53 min |
| Apr 30, 3:20 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman | 40 min |
| Apr 30, 3:28 PM CDT | Tornado Warning | OUN | Foard | 32 min |
| Apr 30, 3:58 PM CDT | Tornado Warning | OUN | Foard | 32 min |
| Apr 30, 4:01 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 59 min |
| Apr 30, 4:30 PM CDT | Severe Thunderstorm Warning | OUN | Foard | 45 min |
| Apr 30, 4:36 PM CDT | Severe Thunderstorm Warning | OUN | Knox | 54 min |
| Apr 30, 4:58 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Wilbarger | 47 min |
| Apr 30, 5:15 PM CDT | Severe Thunderstorm Warning | OUN | Foard | 15 min |
| Apr 30, 5:45 PM CDT | Severe Thunderstorm Warning | OUN | Wichita, Wilbarger | 45 min |
| Apr 30, 6:21 PM CDT | Tornado Warning | OUN | Archer | 39 min |
| Apr 30, 6:29 PM CDT | Severe Thunderstorm Warning | OUN | Wichita | 61 min |
| Apr 30, 6:45 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor | 30 min |
| Apr 30, 6:55 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 65 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.